JONATHAN K. WILKIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The observation by Gavras and Gavras (1) that four patients with adverse reactions while on Captopril subsequently had no reactions when enalapril was substituted is interesting. Also, the conclusion that angiotensin-converting enzyme inhibition is a safe treatment for hypertension, even for patients with previously documented reactions to Captopril, seems reasonable.
Several issues are obscured in their letter, however. First, there has been a downward evolution of the dosage of Captopril used in the treatment of hypertension. At least some of the adverse effects are dose related: The average daily dosage of Captopril at the onset of the
WILKIN JK. Captopril and Enalapril. Ann Intern Med. 1983;99:281. doi: https://doi.org/10.7326/0003-4819-99-2-281_1
Download citation file:
Published: Ann Intern Med. 1983;99(2):281.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use